Police warn of more dangerous, ‘Purple Heroin’, in central Illinois

Local News
Purple heroin_1500330869505.jpg

A more dangerous type of Heroin is in Pekin.

“We’re seeing the increase in overdoses and the increase in deaths because they are putting more Fentanyl into the heroin.” Pekin Police Department’s Public Information Officer, Billie Jo Ingles, explains.

Police say ‘Purple Heroin’ is often laced with Fentanyl, a pain killer, and when drawn into a syringe, the liquid turns purple. 

Fentanyl has a much stronger effect than heroin and can be absorbed through the skin, posing a new risk for responders on the scene of an overdose. Pekin police got new gloves to protect themselves from an overdose.

Officers also say Fentanyl often doesn’t respond to one dose of Nalaxone, a drug that reverses the effects of an overdose.
 

“Majority of the time Narcan does work but there are times that we’ve had to use 2,3 um so as to the reason to that more Fentanyl being put into it maybe something else being laced with it.” Officer Ingles explains.

Since the start of the year, Pekin has seen 17 overdose cases and 4 deaths.
 

Copyright 2019 Nexstar Broadcasting, Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Don't Miss